Alert archive / Wisconsin / Snow Advisories in 2005

Snow Advisory 2, NWS La Crosse, WI

December 3, 2005Clayton County, Fayette County, Iowa; 4 counties in Wisconsin; Wabasha County, Minnesota

NWS La Crosse, WI issued this snow advisory at Dec 3, 2005, 9:16 AM CST for Clayton County, Fayette County, Iowa; 4 counties in Wisconsin; Wabasha County, Minnesota. It took effect at Dec 3, 2005, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2005, 9:16 AM CST (15:16 UTC)
In effect from
Dec 3, 2005, 12:00 PM CST
Expired
Dec 3, 2005, 7:55 PM CST
In force
8 hr
Issued by
NWS La Crosse, WI

Counties Clayton County, IA, Fayette County, IA, Wabasha County, MN, Buffalo County, WI, Grant County, WI, Jackson County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 24 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2005-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2005-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KARX 031516
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
916 AM CST SAT DEC 3 2005

...MORE SNOW FOR THE AREA THIS AFTERNOON AND EARLY THIS EVENING...

.A BAND OF SNOW ACROSS CENTRAL IOWA...BEING GENERATED BY AN UPPER
LEVEL DISTURBANCE MOVING ACROSS SOUTH DAKOTA AND NEBRASKA...WILL
LIFT NORTHEAST THIS AFTERNOON AND THIS EVENING. THE HEAVIER PART
OF THIS BAND OF SNOW WILL MOVE ACROSS PORTIONS OF NORTHEAST IOWA
AND FAR SOUTHWEST WISCONSIN...WITH UP TO 3 TO 4 INCHES OF SNOW
POSSIBLE.

IAZ029-030-WIZ061-032330-
/O.NEW.KARX.SN.Y.0002.051203T1800Z-051204T0300Z/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
916 AM CST SAT DEC 3 2005

...SNOW ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW WILL SPREAD INTO THE AREA BY EARLY THIS AFTERNOON...AND
CONTINUE INTO THE EARLY EVENING HOURS. SNOWFALL ACCUMULATIONS OF 3
TO 4 INCHES CAN BE EXPECTED...MAINLY ALONG AND SOUTH OF A LINE
FROM FAYETTE AND ELKADER IOWA TO LANCASTER AND FENNIMORE
WISCONSIN. LESSER AMOUNTS OF SNOW ARE EXPECTED FURTHER NORTH.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

RRS
5 follow-up statements
000 
WWUS43 KARX 031838
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 PM CST SAT DEC 3 2005

...SNOW CONTINUES TO SPREAD ACROSS THE AREA THIS AFTERNOON INTO EARLY
THIS EVENING...

.AN UPPER LEVEL DISTURBANCE CONTINUED TO MOVE EAST ACROSS THE CENTRAL
PLAINS TOWARD THE WESTERN GREAT LAKES. THIS DISTURBANCE WAS PRODUCING
BANDS OF SNOW ACROSS MUCH OF IOWA...SOUTHERN MINNESOTA AND SOUTHWEST
WISCONSIN. ONE OF THE HEAVIER BANDS OF SNOW WILL MOVE ACROSS
PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN...WITH UP
TO 3 TO 4 INCHES OF SNOW POSSIBLE.

IAZ029-030-WIZ061-040245-
/O.CON.KARX.SN.Y.0002.000000T0000Z-051204T0300Z/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
1238 PM CST SAT DEC 3 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE AREA THROUGH THE
AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. SNOWFALL
ACCUMULATIONS OF 3 TO 4 INCHES ARE EXPECTED...MAINLY ALONG AND
SOUTH OF A LINE FROM FAYETTE AND ELKADER IOWA TO LANCASTER AND
FENNIMORE WISCONSIN. LESSER AMOUNTS OF SNOW ARE EXPECTED FURTHER
NORTH TOWARD THE WAUCOMA...MCGREGOR AND BOSCOBEL AREAS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

RRS
000 
WWUS43 KARX 031956
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
156 PM CST SAT DEC 3 2005

...SNOW WILL CONTINUE TO SPREAD ACROSS THE AREA THIS AFTERNOON
INTO EARLY THIS EVENING...

.AN UPPER LEVEL DISTURBANCE CONTINUED TO MOVE EAST ACROSS THE
CENTRAL PLAINS TOWARD THE WESTERN GREAT LAKES THIS AFTERNOON. THIS
DISTURBANCE WAS PRODUCING BANDS OF SNOW ACROSS MUCH OF
IOWA...SOUTHERN MINNESOTA AND SOUTHWEST WISCONSIN. ONE OF THE
HEAVIER BANDS OF SNOW WILL MOVE ACROSS PORTIONS OF NORTHEAST IOWA
AND FAR SOUTHWEST WISCONSIN...WITH UP TO 3 TO 4 INCHES OF SNOW
POSSIBLE. ANOTHER BAND WAS LOCATED FROM AROUND WABASHA MINNESOTA
TO BLACK RIVER FALLS WISCONSIN...ALSO CAPABLE OF PRODUCING 3 TO 4
INCHES OF SNOW. 

MNZ079-WIZ032>034-040300-
/O.EXB.KARX.SN.Y.0002.051203T2000Z-051204T0300Z/
WABASHA-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITY OF...BLACK RIVER FALLS
156 PM CST SAT DEC 3 2005

...SNOW ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE AREA THROUGH THE
AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. SNOWFALL
ACCUMULATIONS OF 3 TO 4...PERHAPS 5...INCHES ARE EXPECTED...
MAINLY FROM AROUND LAKE CITY AND WABASHA MINNESOTA...TO
ALMA...BLAIR AND BLACK RIVER FALLS WISCONSIN.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ029-030-WIZ061-040300-
/O.CON.KARX.SN.Y.0002.000000T0000Z-051204T0300Z/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
156 PM CST SAT DEC 3 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE AREA THROUGH THE
AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. SNOWFALL
ACCUMULATIONS OF 3 TO 4 INCHES ARE EXPECTED...MAINLY ALONG AND
SOUTH OF A LINE FROM FAYETTE AND ELKADER IOWA TO LANCASTER AND
FENNIMORE WISCONSIN. LESSER AMOUNTS OF SNOW ARE EXPECTED FURTHER
NORTH TOWARD THE WAUCOMA...MCGREGOR AND BOSCOBEL AREAS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

RRS
000 
WWUS43 KARX 032149
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CST SAT DEC 3 2005

...SNOW WILL CONTINUE ACROSS THE AREA INTO THE EVENING...

.AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHWEST MINNESOTA
CONTINUED TO PRODUCE BANDS OF SNOW ACROSS MUCH OF IOWA...SOUTHERN
MINNESOTA AND SOUTHERN WISCONSIN THIS AFTERNOON. THE DISTURBANCE
WILL CONTINUE MOVING EAST THROUGH THE EVENING HOURS...WITH
SNOW CONTINUING OVER MUCH OF THE AREA FOR THE REST OF THE
AFTERNOON THEN TAPERING OFF THIS EVENING. SNOWFALLS OF 3 TO
4...PERHAPS 5...INCHES ARE EXPECTED AT LOCATIONS UNDER THE
HEAVIER SNOW BANDS.

IAZ029-030-MNZ079-WIZ032>034-061-040300-
/O.CON.KARX.SN.Y.0002.000000T0000Z-051204T0300Z/
FAYETTE-CLAYTON-WABASHA-BUFFALO-TREMPEALEAU-JACKSON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...BLACK RIVER FALLS...
PLATTEVILLE
349 PM CST SAT DEC 3 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE AREA THROUGH THE
REST OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS...WITH THE
SNOW TAPERING OFF DURING THE MID EVENING HOURS. SNOWFALL ACCUMULATIONS
OF 3 TO 4 INCHES ARE EXPECTED...MAINLY ALONG AND SOUTH OF A LINE
FROM FAYETTE AND ELKADER IOWA TO LANCASTER AND FENNIMORE
WISCONSIN...AND MAINLY ALONG A LINE FROM WABASHA MINNESOTA TO
WHITEHALL AND BLACK RIVER FALLS WISCONSIN.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KARX 032338
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
538 PM CST SAT DEC 3 2005

...SLIPPERY TRAVEL THIS EVENING...BUT SNOW ON THE DECREASE...

.LIGHT TO MODERATE SNOW WILL CONTINUE TO CREATE SLIPPERY TRAVEL
CONDITIONS THROUGH 9 PM ACROSS THE AREA...AND A SNOW ADVISORY
REMAINS IN EFFECT ALONG A LINE FROM WABASHA TO BLACK RIVER
FALLS...AND ALONG A LINE FROM WEST UNION TO BOSCOBEL THROUGH 9 PM. THE
SNOW HAS STARTED TO DECREASE IN INTENSITY ACROSS THE ADVISORY
AREAS...BUT LIGHT SNOW WILL CONTINUE THROUGH 9 PM...KEEPING ROADS
SLIPPERY AND SLOWING TRAVEL.

SNOWFALL ACCUMULATIONS IN BOTH ADVISORY AREAS HAS RANGED FROM 2 TO
5 INCHES...AND ADDITIONAL ACCUMULATIONS WILL REMAIN AN INCH OR
LESS IN MOST LOCATIONS...BEFORE SNOW BEGINS TO TAPER TO FLURRIES
LATER THIS EVENING.

IAZ029-030-MNZ079-WIZ032>034-061-040300-
/O.CON.KARX.SN.Y.0002.000000T0000Z-051204T0300Z/
FAYETTE-CLAYTON-WABASHA-BUFFALO-TREMPEALEAU-JACKSON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...BLACK RIVER FALLS...
PLATTEVILLE
538 PM CST SAT DEC 3 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

THE SNOW ADVISORY REMAINS IN EFFECT ALONG A LINE FROM WEST UNION
TO BOSCOBEL...AND FROM WABASHA TO BLACK RIVER FALLS...AS 2 TO 5 INCHES OF
SNOW HAS ALREADY ACCUMULATED IN THESE AREAS. SNOW WILL BEGIN TO
DIMINISH...AND TAPER TO FLURRIES THROUGH 9 PM. EXPECT
VISIBILITIES IN FALLING SNOW TO GRADUALLY IMPROVE...BUT ROADS WILL
REMAIN SLIPPERY FOR TRAVEL FOR THE BALANCE OF THIS EVENING.
ADDITIONAL ACCUMULATIONS THIS EVENING WILL MAINLY REMAIN BELOW AN
INCH. LIGHT WINDS SHOULD KEEP DRIFTING SNOW TO A MINIMUM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BINAU
000 
WWUS43 KARX 040155
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
755 PM CST SAT DEC 3 2005

...SNOW CONTINUES TO DECREASE THIS EVENING WITH IMPROVING TRAVEL CONDITIONS...

.THE SNOW ADVISORIES WHICH HAD BEEN IN EFFECT FROM WABASHA TO BLACK
RIVER FALLS...AND FROM WEST UNION TO BOSCOBEL HAVE BEEN CANCELLED.
SNOW CONTINUED TO DECREASE IN INTENSITY AND COVERAGE THIS
EVENING...WITH MOST LOCATIONS REPORTING MAINLY LIGHT SNOW AND
FLURRIES. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED...WITH
IMPROVING TRAVEL CONDITIONS. THE SYSTEM RESPONSIBLE FOR THE 2 TO 5
INCHES OF SNOWFALL WAS MOVING EAST INTO THE GREAT LAKES...WITH
PATCHY LIGHT SNOW AND FLURRIES REMAINING OVER MUCH OF MINNESOTA
AND WESTERN WISCONSIN.

IAZ029-030-MNZ079-WIZ032>034-061-040300-
/O.CAN.KARX.SN.Y.0002.000000T0000Z-051204T0300Z/
FAYETTE-CLAYTON-WABASHA-BUFFALO-TREMPEALEAU-JACKSON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...BLACK RIVER FALLS...
PLATTEVILLE
755 PM CST SAT DEC 3 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW
ADVISORY. 

WHILE OCCASIONAL LIGHT SNOW AND FLURRIES WILL CONTINUE THROUGH
MUCH OF THE REST OF THE EVENING...ACCUMULATIONS WILL BE VERY
LIGHT...MAINLY FROM A TRACE TO A FEW TENTHS OF AN INCH. ROAD
CONDITIONS WILL IMPROVE AS A RESULT...WITH INCREASING
VISIBILITIES. SOME SECONDARY AND LESS TRAVELED ROADS MAY STILL BE
SLICK...SO CAUTION SHOULD BE USED FOR ANY TRAVEL TONIGHT ON THESE
KIND OF ROADWAYS. 

$$

BINAU

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Dec 3, 2:05 AM CST, 7 hours 11 minutes earlier.

Area forecast discussion, Dec 3, 2:05 AM CST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
205 AM CST SAT DEC 3 2005

.SHORT TERM...THROUGH MONDAY NIGHT

FORECAST CONCERNS WERE PRIMARILY FOCUSED ON SNOWFALL TODAY INTO
TONIGHT.

SURFACE ANALYSIS HAD HIGH PRESSURE STRETCHING FROM MN AND WI INTO
THE OHIO VALLEY. LOW PRESSURE WAS SITUATED NEAR THE TX/OK
PANHANDLE...WITH A WARM FRONT EXTENDING EASTWARD INTO ARKANSAS. LIGHT
SNOW OCCURRING OVER THE FORECAST AREA GENERALLY FROM THE MISSISSIPPI
RIVER AND WESTWARD ASSOCIATED WITH MID LEVEL FRONTOGENESIS. WATER
VAPOR IMAGERY INDICATED MID LEVEL TROUGH ACROSS THE INTERMOUNTAIN
WEST...WITH SHORT WAVE ADVANCING INTO NORTHERN PLAINS AND ANOTHER
WAVE MOVING ACROSS NORTHERN NEVADA.

00Z 03DEC05 MODELS WERE IN FAIRLY GOOD AGREEMENT WITH SURFACE AND
UPPER LEVEL FEATURES THROUGH 60HRS. THEREFORE...FORECAST CONFIDENCE
WAS HIGH WITH DETAILS OF SNOW EVENT TODAY INTO TONIGHT. AFTER
60HRS...CONFIDENCE DECREASED SOMEWHAT AS GFS AND NAM HAD DIFFERENCES
WITH ANOTHER WEAK SURFACE WAVE TO MOVE THROUGH THE MIDWEST EARLY IN
THE WEEK. SINCE ECMWF HAS HAD CONTINUITY WITH A WEAK SYSTEM TO AFFECT
THE AREA IN THIS TIME FRAME...PREFER THE GFS.

TODAY...EASTWARD PROGRESS OF SNOW THIS MORNING SHOULD BE IMPEDED BY
DRIER AIR SITUATED OVER WI. THEREFORE...ACCUMULATIONS EXPECTED TO BE
MAINLY FROM THE MISSISSIPPI RIVER AND POINTS WESTWARD. DURING THE
AFTERNOON...ANOTHER ROUND OF MID LEVEL FRONTOGENESIS ANTICIPATED...
WITH BULK OF THE FORCING ACROSS THE SOUTHERN MOST PORTION OF THE
FORECAST AREA. NEGATIVE EPV NOTED AS WELL...WHICH SUGGESTS SOME
INSTABILITY IN THE FRONTOGENETIC AREA. IN ADDITION...DECENT
DENDRITIC CRYSTAL GROWTH SHOULD OCCUR BASED ON LARGE SNOW GROWTH
ZONE AS SHOWN IN BUFKIT AND JUXTAPOSITION OF MINUS 15C ISOTHERM IN
PROXIMITY TO VERTICAL MOTION FIELD.

IMPACT ON THE FORECAST WAS TO INCREASE SNOW AMOUNTS GENERALLY ACROSS
SOUTHERN MOST PARTS OF THE FORECAST AREA. NEAR ADVISORY CRITERIA
AMOUNTS EXPECTED THERE...WITH TOTALS OF 2 TO 4 INCHES ALONG AND SOUTH
OF A LINE FROM OELWEIN IOWA TO RICHLAND CENTER WI. GFS COBB OUTPUT
AND NCEP DAY ONE SNOW OUTLOOK AGREED WITH THIS THINKING.

TONIGHT...FORCING EXITS QUICKLY THIS EVENING BETWEEN 00Z-03Z
04DEC05. THUS...SNOW SHOULD TAPER OFF AND END...WHICH CURRENT DATA
BASE ALREADY REFLECTED VERY WELL.

.LONG TERM...TUESDAY THROUGH FRIDAY

MONDAY INTO TUESDAY...AS MENTIONED EARLIER...THE GFS AND ECMWF HAVE
SHOWN YET ANOTHER WEAK SURFACE WAVE SHOULD BRING ANOTHER LIGHT SNOW
EVENT. IN FACT...GFS HAS INDICATED A CONSISTENT Q-G CONVERGENCE
SIGNAL IN THE LAST COUPLE MODEL RUNS...WITH BULK OF FORCING ACROSS
THE SOUTHERN MOST PARTS OF THE FORECAST AREA. WE HAD ENOUGH
CONFIDENCE TO NUDGE SNOW PROBABILITIES UPWARD GENERALLY OVER ABOUT
THE SOUTH HALF OF THE FORECAST AREA.

WEDNESDAY THROUGH FRIDAY...THIS TIME FRAME APPEARS TO BE DOMINATED
BY A MASSIVE ARCTIC HIGH PRESSURE AS INDICATED BY ECMWF AND GFS.
BASED ON GFS MOS GUIDANCE...AS WELL AS GFS AND ECMWF 850MB
TEMPERATURES OF MINUS 16C-MINUS 18C...CURRENT DATA BASE READINGS MAY
NEED TO BE LOWERED...ESPECIALLY MINIMUM TEMPERATURES. NO CHANGES
WERE MADE...THUS ALLOWING DAY SHIFT TO FURTHER EVALUATE FULL SUITE OF
ENSEMBLE AND OPERATIONAL DATA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

THOMPSON
Hazardous weather outlook, Dec 3, 8:15 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
815 AM CST SAT DEC 3 2005

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-041200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
815 AM CST SAT DEC 3 2005

CORRECTED SNOW TOTALS ACROSS PARTS OF NORTHEAST IOWA AND SOUTHWEST
WISCONSIN

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF SURFACE LOW PRESSURE MOVING EAST ACROSS THE SOUTHERN
PLAINS COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE
NORTHERN PLAINS WILL SPREAD MORE SNOW ACROSS THE AREA TODAY. THE
SNOW WILL CONTINUE THROUGH THIS EVENING. 2 TO 3 INCHES OF SNOW ARE
POSSIBLE BY LATE THIS EVENING SOUTH OF A LINE FROM CHARLES CITY IOWA
TO RICHLAND CENTER WISCONSIN...WHILE NORTH OF THIS LINE 1 TO 2 INCH
AMOUNTS ARE POSSIBLE. THIS WILL LIKELY CAUSE SLICK ROADWAYS THIS
AFTERNOON THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER CHANCE OF SNOW WILL COME ALONG MONDAY NIGHT INTO TUESDAY AS
A WEAK WEATHER DISTURBANCE APPROACHES THE AREA FROM THE NORTHERN
PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOW REPORTS
WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-041200-
CLARK-TAYLOR-
815 AM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS

Nearby

Snow Advisories in Wisconsin, 2005Snow Advisories in Iowa, 2005Snow Advisories in Minnesota, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.